I am a 35 year old white male who has had colonoscopy-confirmed ulcerative colitis for the last 12 years. Everytime I am forced to hold in my stool for any time at all (e.g. when I am in public and cannot immedeatly find an available restroom), when I finally get to a restroom I experience loose stool contatining high concentrations of blood (the water in the toilet turns completely red and blood contines to drip from my anus after defecation. Under normal circumstances, while on medication, my stools are solid and contain little or no blood). Within one to two hours I begin to have fever (usually around 100-101 degrees Farenheit), chills, headache, severe tremors and, strangely, a sore throat, which persist anywhere from a few hours to a few days. These symptoms usually respond to acetominophen (Tylenol).
Every time I have tried to explain this problem to a GI doctor I have been met with either a "blank stare" or seeming disbelief.
Have you ever seen someone with colitis or Crohn's disease who experiences such symptoms after trying to retain a bowel movement? If you could possibly shed some light on the nature of this "syndrome" and what I might do to treat and/or prevent it, I would greatly appreciate it.
Frankly speaking I have not come across anyone with symptoms like these.
I even did a literature research and could not find any reference for this.
The information provided is for patients’ education only and is not a medical advice. Always consult your personal physician for complete evaluation of your health problem.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.